MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample disposition is unknown; therefore, an evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) was reviewed for this device.A review of the manufacturing record show the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.There was nothing found to indicate there was a manufacturing related cause for this event.Although requested, additional event details were unavailable and the sample disposition is unknown.Thus, a definitive root cause could not be determined based on the information provided.It is unknown if patient and/or procedural issues contributed to the reported event.If additional information is received, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured upon inflating to nominal pressure in a hard calcified target lesion located in the left superficial femoral artery (sfa) and popliteal artery.The health care professional (hcp) used a contralateral approach through the right common femoral artery to gain patient access with a 6 french terumo destination introducer sheath over a supracore guidewire.The hcp used a csi orbital atherectomy to debulk the artery, along with a percutaneous transluminal angioplasty (pta) balloon to predilate the target lesion.After preparing the target lesion, the hcp advanced the lutonix dcb and inflated the balloon in the target lesion.Upon inflating the lutonix dcb to nominal pressure, allegedly it ruptured.The hcp removed the ruptured dcb and used another device to complete the patient's procedure.The lutonix dcb was requested to be returned for evaluation.No adverse patient outcomes were reported.
 
Additional Manufacturer Narrative
Additional and corrected information: event description changed from "the lutonix dcb was requested to be returned for evaluation." to " the lutonix dcb was returned for evaluation." device available for eval? from "no" to "yes" and date sample received from cust was added "03/16/2018" (b)(4).Analysis/device evaluation: upon receipt of the sample, visual examination did not reveal any abnormalities.Functional testing of the returned sample revealed the balloon was inflated and a material rupture was not present.Although there was no material rupture, functional testing revealed the balloon was unable to maintain continual pressure.Visual inspection revealed the inner lumen in the inflation hub chamber was bunched.Additionally, a leak was found at the proximal end of the inner lumen and hub bond junction.This junction was observed to have the correct adhesive bond length, but the adhesive coverage was not 360 degrees along the length of the bond.The inner lumen bunching within the inflation hub chamber likely occurred post packaging at the manufacturing facility.It is possible the damage to the adhesive bond occurred within the same time fame as the inner lumen bunching.A lot history review revealed this is the only complaint for this lot.A device history record (dhr) was reviewed for this device.The manufacturing process limits this occurrence across the entire device by performing multiple steps to check for and identify any leak.A review of the manufacturing record show the lot was manufactured to specification.Conclusion: the actual sample was received for evaluation.The allegation of material rupture was not present, but a leak at the proximal end of the inner lumen and hub bond junction was present.This junction was observed to have the correct adhesive bond length, but the adhesive coverage was not 360 degrees along the length of the bond.As a result, the balloon was unable to maintain pressure completely to successfully treat the target lesion.The inner lumen bunching within the inflation hub chamber likely occurred post packaging at manufacturing facility.It is possible the damage to the adhesive bond occurred within the same time fame as the inner lumen bunching.Investigation into the complaint di not reveal how the damage to the inner lumen occurred.It is possible interaction between the guidewire and the catheter caused the damage.The manufacturing process limits the possibility of this occurrence across the entire device by performing multiple steps to check for and identify any leak.There was nothing found to indicate there was a manufacturing related cause for this event.If additional information is received, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured upon inflating to nominal pressure in a hard calcified target lesion located in the left superficial femoral artery (sfa) and popliteal artery.The health care professional (hcp) used a contralateral approach through the right common femoral artery to gain patient access with a 6 french terumo destination introducer sheath over a supracore guidewire.The hcp used a csi orbital atherectomy to debulk the artery, along with a percutaneous transluminal angioplasty (pta) balloon to predilate the target lesion.After preparing the target lesion, the hcp advanced the lutonix dcb and inflated the balloon in the target lesion.Upon inflating the lutonix dcb to nominal pressure, allegedly it ruptured.The hcp removed the ruptured dcb and used another device to complete the patient's procedure.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.Upon review of the returned device, the balloon portion of the catheter was not ruptured.The catheter was leaking form the guidewire port of the hub.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.The evaluation determined there was no rupture as reported by the hcp.However, during evaluation, a leak was found through the guidewire port on the hub.The balloon could not maintain pressure due to a leak.The leak was due to the bonding adhesive coverage was not covered 360 degrees along the length of the bond.Also, the inner lumen was found to be bunched in the inflation hub chamber.Based on the evaluation, the catheter balloon would not maintain nominal pressure due a leak within the inflation lumen of the hub.The investigation is confirmed for leak and unconfirmed for rupture.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: g4.H11: a1, b5, b6, b7, d3, g1, g2, g3, h2, h3, h6 (method, results, conclusion).H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured upon inflating to nominal pressure in a hard calcified target lesion located in the left superficial femoral artery (sfa) and popliteal artery.The health care professional (hcp) used a contralateral approach through the right common femoral artery to gain patient access with a 6 french terumo destination introducer sheath over a supracore guidewire.The hcp used a csi orbital atherectomy to debulk the artery, along with a percutaneous transluminal angioplasty (pta) balloon to predilate the target lesion.After preparing the target lesion, the hcp advanced the lutonix dcb and inflated the balloon in the target lesion.Upon inflating the lutonix dcb to nominal pressure, allegedly it ruptured.The hcp removed the ruptured dcb and used another device to complete the patient's procedure.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key7344789
Report Number3006513822-2018-00051
Device Sequence Number16722376
Product Code ONU
UDI-Device Identifier00801741123245
UDI-Public(01)00801741123245
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model Number9004
Device Catalogue NumberLX3513051505F
Device Lot NumberGFBX0883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/19/2018
11/03/2020
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/17/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight50